MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT; VITEK® 2 NH ID TEST KIT

BIOMERIEUX, INC VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT; VITEK® 2 NH ID TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report a misidentification of capnocytophaga species (quality control sample) in association with the vitek® 2 neisseria-haemophilus (nh) identification (id) test kit.Five vitek® 2 nh id (5) tests were performed simultaneously from the same isolate; all five tests provided a result of low discrimination between neisseria and moraxella species.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.The quality control sample was not directly associated with any patient.Culture submittal was requested by biomérieux for internal investigation.Biomérieux investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) contacted biomérieux to report a misidentification of capnocytophaga species (quality control sample) in association with the vitek® 2 neisseria-haemophilus (nh) identification (id) test kit.An internal biomérieux investigation was performed.The intended identification to capnocytophaga carnimorsus was confirmed on vitek® ms v3 (knowledge base v3.0).On vitek® 2 (v7.01) nh cards, two (2) cards of the customer lot (cl : 2450285403) from cba subculture and two (2) cards of a random lot (rl : 2450288203) from pvx subculture were tested.These tests on the cl gave a very good identification to neisseria elongata 94% from cba subcultures and a good identification to neisseria gonorrhoeae 89% from pvx subcultures.On the rl, unidentified results were obtained from both subcultures.The customer misidentification was reproduced on the customer lot #2450285403 whatever the media used while the random lot #2450288203 gave no identification.Vitek® 2 nh test kit lot #2450285403 met final qc release criteria.This lot passed qc performance testing.This is an atypical strain.

Brand Name
VITEK® 2 NEISSERIA-HAEMOPHILUS IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 NH ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key6793974
Report Number1950204-2017-00268
Device Sequence Number1760900
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2018
Device Catalogue Number21346
Device Lot Number2450285403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1